Need some advice and info


I need to ask a question or two of you wise medics, which may or may not be asthma/treatment related. A bit of background. I've only been diagnosed with asthma and bronchiectasis (mild) for about 4 years. I'm 51 and menopausal and was diagnosed with osteoarthritis and Sjogren's Syndrome about a year ago.

My main concern at the moment is that I have a tight band feeling directly under my left knee. This is uncomfortable, but not unbearable and I'm wondering if it is linked to the neuropathic pain that I have been experiencing for about 18 months in my feet and legs. I take amitrtiptyline for this. I guess what I'm really thinking now is that these symptoms could be side effects of medication. My list of meds is Salbutamol, salmeterol, tiotropium, loratedine, nasonex, sodium crom eye drops, celebrex, amitriptyline, paracetamol, oestrogel.

Any thoughts?


3 Replies

  • Hi Kathy,

    Sorry to hear you're having pain, I hope it's not stopping you doing too much!

    I'm no expert on joints and so on, but it doesn't sound like it's related to the neuropathy, it sounds more like a joint/bone problem than a nerve problem. As such it's probably more likely to be related to your osteoarthritis or your Sjogren's. If it's bothering you a lot and it doesn't settle within a few days, it's probably worth popping to your GP so they can properly examine your knee and see if there's any sign of joint problems or tendon or ligament damage.

    Sorry not to be of more help

    Take care

    Em H

  • Hello Kathy

    I have chronic neuropathic pain in my feet and legs too. But the sensation you describe, of tightness under your knee, doesn't sound neuropathic to me (neuropathic is more aching, burning, tingling etc. as I am sure you are only too well aware).

    I think sometimes when we develop new symptoms, we tend to lump them in with a condition which we already have, rather than have them investigated as new and separate symptoms.

    If I was you, I would mention the knee problem the next time you are at the GP - perhaps physio would help, or a support bandage. I would seek advice.

    Hope this is helpful,



  • Morning Em and Mazza

    Thank you very much for your replies. I am seeing a physio next week (for problems with my other leg!) so I will see what she has to say.

    I think you are both probably right about it being a joint thing, as I have had a flare up of the arthritis over the past week or two, and have also done a lot of travelling, making me stiffer than usual.


You may also like...